Florida, 2014Hail in Florida, June 26, 2014
June 26, 2014 · NWS MLB · 1 event in 1 county or zone
A weather spotter observed hail up to nickel size in De Leon Springs as a strong thunderstorm affected the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weather spotter observed hail up to nickel size in De Leon Springs as a strong thunderstorm affected the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 26, 2:23 PM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 26, 2:23 PM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
323 PM EDT THU JUN 26 2014
.DISCUSSION...
TONIGHT...MID TO LATE AFTERNOON STORMS ARE ANTICIPATED INITIALLY
WEST OF I-95 AND OVER THE INTERIOR AS BOUNDARY COLLISIONS WL FORCE
DEVELOPMENT OF ISOLATED TO SCATTERED ACTIVITY. LTST HRRR RUN
CONTINUES TO SHOW A LATE DIURNAL DEVELOPMENT OF THIS ACTIVITY WITH
SLY MOTION ASSISTED BY NUMEROUS BOUNDARY COLLISIONS INTO THE
EVENING HOURS. A FEW STRONG STORMS WILL OCCUR WITH GUSTY WINDS AND
SMALL HAIL THROUGH AROUND 9 PM.
FRI-SAT...PRESENCE OF A SFC TROUGH ALONG THE MID ATLC SEABOARD INTO THE
CENTRAL FL AREA WL ACT TO SUPPRESS HIGH PRESSURE WELL SOUTH OF THE
AREA. DEVELOPMENT OF SCT STORMS EXPECTED ONCE AGAIN BY MID TO LATE
AFTERNOON AS SUFFICIENT MOISTURE AND INSTABILITY ARE FORECAST
LOCALLY. A CONTINUATION OF N TO NNW STEERING LEVEL WINDS WL KEEP A
PERSISTENCE FORECAST IN PLACE WITH LATE DIURNALLY FORCED
STORMS...ESPECIALLY OVER THE AREAS SOUTH OF METRO ORLANDO TO LAKE
OKEECHOBEE INCLUDING THE TREASURE/SPACE COASTS. COVERAGE WILL BE
IN THE MID SCT RANGE WITH SLIGHTLY LOWER AMTS NORTH OF ORLANDO DUE
TO SOME DRYING.
SUN-WED...(FROM PREV DISC) THE SURFACE RIDGE AXIS REMAINS SOUTH
OVER THE SOUTHERN PENINSULA. A WEAK AREA OF SURFACE LOW PRESSURE
ALONG THE CAROLINA COAST IS FORECAST BY THE GFS AS WELL AS RECENT
DEPICTIONS OF THE ECMWF TO SLOWLY SLIP SOUTHWARD TO ALONG THE
GA/FL COAST THROUGH EARLY NEXT WEEK. DEEP LAYER MOISTURE IS
FORECAST OVER 2 INCHES ACROSS THE AREA DURING THIS PERIOD. WILL
KEEP SCATTERED AFTERNOON/EVENING STORM CHANCES IN THE FORECAST
AREAWIDE WITH WARM/MUGGY CONDITIONS CONTINUING.
&&
.AVIATION...
THE EAST COAST SEA BREEZE SHOULD INITIATE TS ALNG TO W OF THE I-95
CORRIDOR...AFT 26/21Z SCT IFR TSRAS DVLPG INTERIOR MVG S/SE NR
15KTS. ISOLD IFR TSRAS DVLPG ALNG THE SEA BREEZE W OF KMLB-KOBE
MVG S 10TO 15KTS. AFT 26/22Z...ISOLD IFR CIGS/VSBYS IN TSRA...SFC
WND G35KTS+...CONTG THRU 27/02Z. AFT 27/02Z...BCMG VFR ALL
SITES...SFC WNDS LGT/VRBL.
&&
.MARINE...TONIGHT-FRI...SURFACE RIDGE AXIS JUST SOUTH OF THE
WATERS WILL MAINTAIN A LIGHT TO GENTLE OFFSHORE BREEZE. PRIMARY
MARINE WX HAZARD WILL BE OFFSHORE MOVING TSTMS IN THE
LATE AFTERNOON/EVENING. SEAS 2 FT OR LESS.
FRI-FRI NIGHT...HIGH PRESSURE ACROSS THE AREA WITH A WEAK PRESSURE
GRADIENT. LIGHT OFFSHORE MORNING WINDS WILL BECOME ONSHORE WITH
AFTERNOON SEA BREEZE DEVELOPMENT...BECOMING OFFSHORE AGAIN IN THE
EVENING/OVERNIGHT WITH WIND SPEEDS AOB 10 KTS. SEAS AOB 3 FT.
PRIMARY MARINE WX HAZARD WILL BE OFFSHORE MOVING TSTMS IN THE
AFTERNOON/EVENING.
SAT-SUN...THE RIDGE AXIS GETS NUDGED FURTHER SOUTHWARD WITH A WEAK
PRESSURE GRADIENT CONTINUING OVER THE AREA. LIGHT OFFSHORE
MORNING/EVENING FLOW WITH ONSHORE FLOW SANDWICHED IN BETWEEN EACH DAY
IN THE AFTERNOON WITH SEA BREEZE FORMATION. AGAIN WINDS MAINLY AOB
10 KTS. SEAS AOB 3 FT. THE MAIN MARINER HAZARDS WILL CONTINUE TO BE
DUE TO SCATTERED THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 74 94 74 94 / 30 30 30 30
MCO 75 94 75 95 / 30 40 30 40
MLB 74 92 74 91 / 30 40 30 30
VRB 73 92 74 91 / 30 40 30 30
LEE 76 95 77 94 / 30 30 30 40
SFB 76 95 77 96 / 30 40 30 40
ORL 77 95 78 96 / 30 40 30 40
FPR 72 90 72 91 / 30 40 30 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
PUBLIC/MARINE/AVIATION...PENDERGRAST
RADAR/IMPACT WEATHER...WIMMER
Hazardous weather outlook, Jun 26, 11:03 AM EST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
1203 PM EDT THU JUN 26 2014
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-262215-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1203 PM EDT THU JUN 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A NORTHWEST WIND WILL DELAY THE EAST COAST SEA BREEZE FORMATION
UNTIL EARLY TO MID AFTERNOON. ONCE THE SEA BREEZE HAS FORMED IT
WILL PUSH WEST SLOWLY DUE TO A PREVAILING NORTHWEST WIND OF AROUND
10 MPH. INITIALLY SHOWERS AND A THUNDERSTORM OR TWO WILL FORM AT
THE COAST. AS THEY MOVE SLOWLY AWAY FROM THE COAST THEY WILL BE
CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING STRIKES AND WIND
GUSTS TO 35 MPH. STORMS WILL START DEVELOPING OVER THE INTERIOR
FROM SAINT CLOUD TO SANFORD...DELAND AND WEST BY 4 PM IN THE
INCREASINGLY MORE UNSTABLE ATMOSPHERE OVER THE INTERIOR. IF THE
DEVELOPING STORMS OVER THE INTERIOR TAP INTO THE COOLER AND DRIER
AIR ABOVE 10000 FEET THEY WILL HAVE THE POTENTIAL TO BECOME STRONG
ENOUGH TO PRODUCE LIGHTNING STRIKES WITH WIND GUSTS OF 50 TO 60
MPH...SMALL HAIL AND LOCALLY HEAVY RAIN BETWEEN 4 PM AND 8 PM.
THE INTERIOR STORMS WILL INITIALLY MOVE TO THE SOUTHEAST AT AROUND
10 MPH THEN MORE TO THE SOUTH AS THEY DEVELOP MORE HEIGHT.
.THUNDERSTORM IMPACT...
.RIP CURRENT IMPACT...
THOUGH WAVE CONDITIONS AT THE BEACHES WILL CONTINUE TO BE SUBDUED...
A SMALL EAST SWELL AND ASTRONOMICAL TIDAL EFFECTS WILL CAUSE A
LOW TO MODERATE RIP CURRENT RISK. THIS RISK WILL PRIMARILY OCCUR
ALONG THE VOLUSIA COUNTY BEACHES. CHECK WITH OCEAN RESCUE
PERSONNEL BEFORE ENTERING THE ATLANTIC.
.MARINE THUNDERSTORM GUST IMPACT...
THUNDERSTORMS THAT FORM OVER LAND THIS AFTERNOON WILL MOVE SOUTH
TO SOUTHEAST AT 10 TO 15 MPH. STRONG WIND GUSTS OVER 34 KNOTS ARE
EXPECTED WITH A FEW OF THESE STORMS. SOME WILL ALSO AFFECT THE
INTRACOASTAL WATERS AND NEAR SHORE ATLANTIC.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED AFTERNOON AND EARLY EVENING STORMS WILL CONTINUE ACROSS
THE REGION INTO NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
LASCODY/UPDATE WIMMER
In the hours before
Special weather statement, Jun 26, 4:39 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
539 PM EDT THU JUN 26 2014
FLZ044-262230-
NORTHERN LAKE COUNTY-
539 PM EDT THU JUN 26 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER NORTHEASTERN LAKE COUNTY...
* UNTIL 630 PM EDT.
AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
PAISLEY...MOVING SOUTHEAST AT 10 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2910 8164 2915 8152 2912 8150 2910 8150
2907 8146 2892 8136 2889 8135 2886 8138
2883 8142 2880 8142 2878 8146 2879 8154
2906 8165
TIME...MOT...LOC 2139Z 335DEG 8KT 2900 8150
WEITLICHSpecial weather statement, Jun 26, 5:05 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
605 PM EDT THU JUN 26 2014
FLZ041-045-046-262300-
INLAND VOLUSIA COUNTY-ORANGE-SEMINOLE-
605 PM EDT THU JUN 26 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER NORTHERN ORANGE COUNTY...
SEMINOLE COUNTY...SOUTHERN VOLUSIA COUNTY...
* UNTIL 700 PM EDT.
AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER WEKIWA
SPRINGS STATE PARK...MOVING SOUTH AT 5 TO 10 MPH. ADDITIONAL STRONG
STORMS ARE OCCURRING NEAR SANFORD.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE FAIRVIEW SHORES...FERN PARK...FOREST CITY AND
WEKIVA SPRINGS.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2878 8142 2883 8142 2884 8141 2890 8117
2862 8100 2850 8150 2879 8156
TIME...MOT...LOC 2204Z 345DEG 6KT 2873 8144
WEITLICHSpecial weather statement, Jun 26, 5:21 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
621 PM EDT THU JUN 26 2014
FLZ053-262300-
OSCEOLA-
621 PM EDT THU JUN 26 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER SOUTHEASTERN OSCEOLA
COUNTY...
* UNTIL 700 PM EDT.
AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS AND SMALL HAIL NEAR
YEEHAW JUNCTION...MOVING WEST AT 5 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2786 8111 2786 8087 2782 8087 2782 8088
2774 8088 2773 8087 2765 8087 2764 8113
TIME...MOT...LOC 2221Z 093DEG 6KT 2775 8093
15Hail, Volusia
- When
- June 26, 5:25 PM EST
- Where
- Volusia County, De Leon Spgs
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.120, -81.350
A weather spotter observed dime to nickel sized hail falling near the intersection of State Road 40 and State Road 11 in De Leon Springs during a strong thunderstorm.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Iowa, June 26 to 27, 2014$210,000 · 1 in hail · 48 events
- Flash Flooding in New Hampshire, June 26, 2014$350,000 · 2 events
- Tornado and Flash Flooding in Louisiana, June 26 to 27, 2014$213,000 · EF0 · 5 events
- Hail and Damaging Winds in Florida, June 26, 2014$30,000 · 1 in hail · 3 events
- Tornado in Texas, June 26, 20141 injured · EF0 · 2 events
- Flash Flood and Hail in Iowa, June 26, 20141 in hail · 8 events
- Heavy Rain in Washington, June 26, 2014$13,000 · 1 event
- Hail and Damaging Winds in Wyoming, June 26, 201458 kt wind · 6 events
- Hail and Damaging Winds in Nebraska, June 26, 2014$11,000 · 1.5 in hail · 4 events
- Flash Flood and Hail in Montana, June 26 to 27, 20141.75 in hail · 5 events
- Hail in Wyoming, June 26, 20141 in hail · 5 events
- Hail and Damaging Winds in Nebraska, June 26, 20141 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 523803.